OvaCare
1,499 members942 posts

Olaparib query

Hello all and today expecially ladies on Olaparib.

Sorry for writing but I just needed to.

2 weeks ago on Monday I got high fever and horrible muscle and headache. I was absolutely sure that it was flu and I went to bed straight away. On Tuesday I didn't feel any better and couldn't keep temp on the control. Was 39.6. On Wednesday I rang to my nurse and she ask me to go to E&R immediately. They gave me separate room, tested for sepsis, viral and bacterial infections. The blood wasn't great. White cells were just a little under 1 (0.9), but doctor said it was "dangerous low and I could die". They only improved after 3 days in hospital after taking antibiotics and liquids.

I am still pretty sure it was a flu but my oncologist thinks it was because olaparib because the all tests they did came negative. So I left hospital last Wednesday and I had appointment today. The bloods were fine, white cells 2,6, platelets and everything else were fine as well. But my doctor said she needs to cut my olaparib dose for half as this is what protocol says and I will never come back to higher dose. So I was on 600mg (start dose is 800mg) and now I am on 300mg.

Additionally I had a ct scan last week as well. Is described as stable but... Ct scan in June showed 3 changes that were still there after second line chemo. Those 3 nodules grew since June's scan. They only grew 2 milimiters each and all of them smaller than 1cm. Ca125 last week was 8. Doctor couldn't say are those are active cancer cells or some more scaring or lisions.

I am so so devastated. It's not something that I was expecting to hear today. I'm worried that maybe cancer is there but is growing slowly because of olaparib. Now with the much smaller dose of olaparib cancer can start to grow faster.

I am worried that olaparib maybe stops working for me. If I will get again some Infection like last time...then that will be my finish with olaparib. And if they are active cancer cells in my body even when I'm taking olaparib only 6 months now what's gonna happen if I stop to take it at all. It looks that my cancer doesn't waste his time and will hit me hardly again.

I am not ready for second recurrence, I am not ready for another chemo. The second line chemo was so so tough.

Don't know what to think, don't know what to do. I think I feel worse last few days but I thought this is because the stress from hospital. Today since I'm back from hospital my abdomen is killing me, not sure is it a stress or something is going on...

Did any of you had similar infection? Or white cells problem? Or olaparib dose reduced?

I'm so sorry for such a long message, I'm just freaking out

Hugs, Zaneta xx

4 Replies
oldestnewest

Hey Zaneta,

I have no wisdom for you but I just wanted to send you a great big virtual hug and say I am thinking of you! I hope some of the ladies on Oliparib can help!

Dxx

Reply

Hi Zaneta, a friend of mine was on a similar drug for leukaemia, excuse spelling. She did get fevers and there was no reason for it. She attends Tallaght Hospital,,she is still on her meds, not sure if reduced although they did stop for a week when she had high temperatures. So what they have done is given her antibody infusion every months and this has taken away all infections. She is generally doing well. As for Olarib, it is normal to feel unnormal with it, they can indeed reduce the dose, If you message Annie H on this forum, she may be able to help you as she is on Parps as far as I know, Dont get despondent, there are all side effects to these but you will get through them

Reply

Hi Zaneta, I think I saw you in the clinic today but wasn’t sure it was you.

As you know we have the same oncologist. I was also admitted the same day as you and discharged on Monday (the day of Ophelia).

I’ve been picking out the positive things in your post. Your symptoms could indeed have been side effects of the chemo. When this happens sometimes a hospital admission is the only solution and you can feel gluey and rotten with a low blood count. I think this is what happened to me as my results of tests for infections were all negative. Your bloods are now all good, unlike mine. My treatment which was to be today has now been postponed till nevt week. Our onc is also reducing one of my chemo drugs by 15%. She is not worried about any significant reduction in effectiveness. I know yours is down to 50% but I don’t think this means 50% less effective. It may still do the trick for you and be a lot less toxic. This is the balancing act eh?

Your CT scan is stable. Fantastic! I hold on to what a lot of the ladies say about this being a chronic illness and in that context stable is brilliant. Why you say nodules, do you mean nodes, as in lymph nodes, which can enlarge in response to any attack on the body that they need to fight?

Your CA125 is very low. Also fantastic!

Good luck with everything and make an appt with the psychology team if you need to. I find the psychology nurse very good and he will refer to the psychiatrist if necessary. You might need something just to get you over this hump. I did.

Love,

Mary

Reply

Hi Zaneta,lower dose will still be effective.Mine was reduced last year to 8 daily as my blood levels were affected big time and I was in and out of hospital for blood transfusion.Eventhough I still have tumours( from reading of scan) the tumours are not active so I'm in remission from active disease,totally confusing I know 😀.Another lady on the Olaparib has had her dose reduced to 4 daily and she is doing very well also.You should be feeling better once your dose is reduced and your bloods pick up.Tummy,back,pelvic,rib pain are associated with the Olaparib as are UTI,chest infections,severe sweating (so drink plenty of water daily) ,constipation,skin rash,itch,,insomnia and chronic fatigue,that's just to name a few.Im on the drug since Jan 2016 and I know it's not a cure,it just delays further chemo treatment for as long as possible.

Reply

You may also like...